Louisiana, 2009

Tornadoes and Hail in Louisiana, April 9, 2009

April 9, 2009 · NWS SHV · 20 events in 9 counties and zones

A strong upper level storm system along with a surface dry line/front |over northeast Texas moved east during the evening hours of April 9th into the early morning hours of April 10th causing long lived supercell thunderstorms. These thunderstorms caused long track tornadoes to occur across southeast Oklahoma, southwest Arkansas, northeast Texas, and north Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$14 million
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper level storm system along with a surface dry line/front |over northeast Texas moved east during the evening hours of April 9th into the early morning hours of April 10th causing long lived supercell thunderstorms. These thunderstorms caused long track tornadoes to occur across southeast Oklahoma, southwest Arkansas, northeast Texas, and north Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 9, 8:35 PM CST, 19 minutes earlier.

Area forecast discussion, Apr 9, 8:35 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT THU APR 9 2009

.DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS...INSTEAD OF DIMINISHING AFTER SUNSET...HAVE
ACTUALLY INTENSIFIED. SEVERAL STORMS HAVE ALREADY PRODUCED
DAMAGING TORNADOES...AND HAIL OF GOLFBALL TO NEAR BASEBALL SIZE.
A FEW STORMS STILL EXHIBITING CLASSIC HOOK SIGNATURES AND GATE TO
GATE ROTATION. TORNADO WATCH IN EFFECT FOR ALL SW AR...AND
PORTIONS OF NORTHERN LA AND EXTREME NE TX...ALONG AND NORTH OF
INTERSTATE 20...UNTIL 2 AM. THINKING IS THAT AN UNUSUALLY
PRONOUNCED...AND EASTWARD PROGRESSING DRYLINE...ALONG WITH
STRONG MID LVL COOLING...HAS BEEN MECHANISM FOR THIS INTENSE
NOCTURNAL CONVECTION. KEEP LOW POPS FOR REMAINDER OF AREA TONIGHT.
ANOTHER UPDATE WILL BE ISSUED ONCE A PORTION OF THIS WATCH
EXPIRES...OR IF CONVECTION BEGINS TO DIMINISH./VII/

&&

.AVIATION...
SOUTHERLY WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. STRONG
TO SEVERE THUNDERSTORMS CAN BE EXPECTED ALONG AND EAST OF A LINE
FROM TXK/SHV AFTER 02Z AND BY ELD/MLU BY 06Z. THUNDERSTORMS SHOULD
EXIT THE REGION AFTER 06Z. WINDS WILL GRADUALLY SHIFT TO THE WEST BY
12Z...FOLLOWED BY NORTHERLY AT 15KTS WITH GUSTS OVER 20KTS THROUGH
FRIDAY.  /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  69  49  72  57 /  50   0   0   0  30
MLU  62  72  49  71  55 /  40  10   0   0  30
DEQ  51  64  43  70  54 /  20   0   0   0  20
TXK  54  65  46  71  54 /  40   0   0   0  20
ELD  59  69  48  71  53 /  50   0   0   0  20
TYR  53  72  48  73  59 /  30   0   0  10  40
GGG  55  70  48  73  58 /  30   0   0  10  30
LFK  60  72  51  75  63 /  30  10  10  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 9, 11:06 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT THU APR 9 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-138-151-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-HARRISON-
PANOLA-
1206 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON THROUGH THE EVENING HOURS ACROSS MCCURTAIN COUNTY IN
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AS WELL
AS NORTHWEST AND NORTH CENTRAL LOUISIANA. A STRONG UPPER LEVEL
STORM SYSTEM...WITH A WELL DEFINED SURFACE LOW... WILL MOVE ACROSS
OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS IN THE
FORM OF SUPERCELLS COULD DEVELOP IN THE AIRMASS AHEAD OF A
DRYLINE...ASSOCIATED WITH THIS LOW. THIS SEVERE WEATHER THREAT IS
VERY CONDITIONAL AS THERE IS A VERY STRONG CAPPING INVERSION IN
PLACE TODAY. MOISTURE RETURN IS ALSO IN QUESTION. HOWEVER...THE
CAP WILL LIKELY WEAKEN JUST WEST OR NEAR THE COUNTY WARNING AREA
BY LATE THIS AFTERNOON. THE END RESULT WILL BE SCATTERED SHOWERS
AND THUNDERSTORMS...SOME OF WHICH WILL HAVE THE LIKELIHOOD OF
PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL.
ISOLATED TORNADOES CANNOT BE RULED OUT...BUT A GREATER TORNADIC
THREAT EXISTS NORTH OF THE FOUR STATE REGION. THE STORMS WILL
LIKELY WEAKEN AS WE TRANSITION INTO THE LATE NIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE
FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT.
THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE
HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG
WITH LOCALLY HEAVY RAINFALL AND FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITY WILL LIKELY BE NEEDED ACROSS SOUTHEAST
OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...
ALONG AND NORTH OF INTERSTATE 30. SOUTH OF INTERSTATE 30...SEVERE
WEATHER WILL BE MORE QUESTIONABLE...HOWEVER...SPOTTER ACTIVITATION
REMAINS A POSSIBILITY AS FAR SOUTH AS AROUND THE INTERSTATE 20 CORRIDOR.

LAZ017>022-TXZ136-137-149-150-152-153-165>167-101715-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-
CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1206 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
FURTHER SOUTH ACROSS THE DEEP EAST TEXAS LAKES COUNTRY OF
NORTHEAST TEXAS INTO WEST CENTRAL AND EAST CENTRAL LOUISIANA...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS WE
TRANSITION INTO THE LATE AFTERNOON HOURS...THROUGH THIS EVENING.
THE SEVERE WEATHER THREAT IS MAINLY NORTH OF THE
REGION...HOWEVER... STORMS COULD DEVELOP SOUTH ALONG THE DRYLINE
AND POSE A HAIL OR WIND THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE
FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT.
THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE
HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG
WITH LOCALLY HEAVY RAINFALL AND FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED ACROSS THE
SOUTHERN THIRD OF DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST
CENTRAL LOUISIANA LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 9, 7:59 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TORNADO          11 ESE ATLANTA          33.06N 93.99W
04/09/2009                   MILLER             AR   EMERGENCY MNGR

            EM REPORTS OIL RIG TURNED UPSIDE DOWN

&&

04
Local storm report, Apr 9, 8:05 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             5 W BRADLEY             33.10N 93.74W
04/09/2009  M0.75 INCH       LAFAYETTE          AR   AMATEUR RADIO

&&

ASTEVENS
Local storm report, Apr 9, 8:10 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TORNADO          8 SSE DIERKS            34.02N 93.97W
04/09/2009                   HOWARD             AR   EMERGENCY MNGR

            EM REPORTS DAMAGE TO A HOUSE AND CHICKEN HOUSES

&&

04
Local storm report, Apr 9, 8:25 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             5 NW MARSHALL           32.59N 94.41W
04/09/2009  E0.75 INCH       HARRISON           TX   AMATEUR RADIO

            HAM RADIO REPORT

&&

04
Local storm report, Apr 9, 8:35 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             8 NW MARSHALL           32.62N 94.45W
04/09/2009  E1.00 INCH       HARRISON           TX   TRAINED SPOTTER

            SPOTTER REPORT

&&

04
Local storm report, Apr 9, 8:49 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     HALLSVILLE              32.50N 94.58W
04/09/2009                   HARRISON           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0934 PM     TSTM WND DMG     2 S BRADLEY             33.07N 93.66W
04/09/2009                   LAFAYETTE          AR   AMATEUR RADIO

            SEVERAL TREES DOWN

&&

ASTEVENS

The radar

The Shreveport radar (KSHV), 15 km away, was scanning. The volume nearest the first event began at 02:54 UTC.

Open the radar archive at this moment

Event by event

12 hail, 8 tornado. Local standard time, as filed.

Hail, Caddo

When
April 9, 8:54 PM CST
Where
Caddo County, 1.88 mi ENE of Blanchard
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.590, -93.850

Tornado, Caddo

When
April 9, 8:59 PM CST to 9:27 PM CST
Where
Caddo County, 3.87 mi WSW of Longwood to 2.77 mi NE of Shreveport
Rating
EF2
Path length
19.43 mi
Path width
500 yd
Continued into
Bossier, La (SHV)
Injuries
2 direct, 0 indirect
Property damage
$10 million
Reported by
NWS Storm Survey
Coordinates
32.533, -94.043

This storm developed over eastern Harrison County about 6 miles northwest of Waskom. This tornado first touched down about one half mile west of FM 134, continuing east across FM 9 about 3 miles north of Waskom, before entering western Caddo Parish. Numerous trees were uprooted and snapped, especially east of FM 9, and across Highway 169. This tornado followed North Lakeshore Drive, with numerous homes damaged, some of which had their roofs partially removed. In addition, one of the homes was moved off of its foundation. Near I-220 and Blanchard Road, 12 empty railroad cars were blown off the track, with intermittent damage along Blanchard Road going into downtown Shreveport. Large tree limbs and power lines were downed, while road signs were downed as well. The tornado crossed the Red River south of the Diamond Jacks Casino, where numerous homes were damaged due to trees between Arthur Ray Teague Parkway and Barksdale Blvd. On Barksdale Blvd itself, numerous power poles were downed, with many businesses damaged, and damage to the west gate of Barksdale Air Force Base. The tornado lifted in eastern Bossier Parish along Highway 157 south of Haughton. This tornado was rated an EF2, with winds of around 120 mph, and the most extensive damage found in the Lakeview Subdivision on the north side of Cross Lake in Caddo Parish. The total path length from Harrison County Texas through Bossier Parish Louisiana was 38.5 miles. The path width fluctuated through this continuous track, varying from between 100 to 400 yards. There were 2 injuries reported in Caddo Parish...the first was in the Lakeview subdivision and the second was a female who was trapped in her car after a tree fell on the automobile.

Tornado, Bossier

When
April 9, 9:02 PM CST to 9:04 PM CST
Where
Bossier County, 3.37 mi N of Bolinger to 3.34 mi N of Bolinger
Rating
EF0
Path length
0.75 mi
Path width
75 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.979, -93.680

Several trees were snapped or uprooted along Leila Road along a short path in northern Bossier Parish. No structural damage occurred as most of the trees were in forested areas.

Hail, Caddo

When
April 9, 9:09 PM CST
Where
Caddo County, 1.88 mi ENE of Blanchard
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.590, -93.850

Hail, Caddo

When
April 9, 9:09 PM CST
Where
Caddo County, 0.9 mi NW of Blanchard
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.590, -93.890

Hail, Bossier

When
April 9, 9:16 PM CST
Where
Bossier County, 0.58 mi E of Fosters
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.520, -93.660

Hail fell on Tillman Street.

Hail, Webster

When
April 9, 9:19 PM CST
Where
Webster County, 0.58 mi E of Springhill
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.000, -93.460

Hail, Webster

When
April 9, 9:20 PM CST
Where
Webster County, 0.58 mi E of Springhill
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
33.000, -93.460

Hail fell at the airport.

Tornado, Bossier

When
April 9, 9:27 PM CST to 9:45 PM CST
Where
Bossier County, 1.21 mi SSE of Bossier City to 0.72 mi NE of Oakland
Rating
EF2
Path length
11.9 mi
Path width
300 yd
Property damage
$3.0 million
Reported by
NWS Storm Survey
Coordinates
32.504, -93.712

This storm developed over eastern Harrison County about 6 miles northwest of Waskom. This tornado first touched down about one half mile west of FM 134, continuing east across FM 9 about 3 miles north of Waskom, before entering western Caddo Parish. Numerous trees were uprooted and snapped, especially east of FM 9, and across Highway 169. This tornado followed North Lakeshore Drive, with numerous homes damaged, some of which had their roofs partially removed. In addition, one of the homes was moved off of its foundation. Near I-220 and Blanchard Road, 12 empty railroad cars were blown off the track, with intermittent damage along Blanchard Road going into downtown Shreveport. Large tree limbs and power lines were downed, while road signs were downed as well. The tornado crossed the Red River south of the Diamond Jacks Casino, where numerous homes were damaged due to trees between Arthur Ray Teague Parkway and Barksdale Blvd. On Barksdale Blvd itself, numerous power poles were downed, with many businesses damaged, and damage to the west gate of Barksdale Air Force Base. The storm did 2.5 million dollars worth of damage to the Barksdale Air Force Base itself with the damage including the west gate, the golf course, fitness center and Chapel Two. Approximately 80 trees were uprooted around the main base. The tornado lifted in eastern Bossier Parish along Highway 157 south of Haughton. This tornado was rated an EF2, with winds of around 120 mph, and the most extensive damage found in the Lakeview Subdivision on the north side of Cross Lake in Caddo Parish. The total path length from Harrison County Texas through Bossier Parish Louisiana was 38.5 miles. The path width fluctuated through this continuous track, varying from between 100 to 400 yards.

Hail, Bossier

When
April 9, 9:30 PM CST
Where
Bossier County, 0.58 mi W of Haughton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.530, -93.510

Hail fell in the Dogwood Estates.

Hail, Claiborne

When
April 9, 9:55 PM CST
Where
Claiborne County, Junction City
Measured
2.75 in hail
Reported by
Newspaper
Coordinates
33.020, -92.730

Baseball sized hail fell between Junction city and Haynesville, Louisiana.

Tornado, Webster

When
April 9, 10:04 PM CST to 10:06 PM CST
Where
Webster County, 0.8 mi SE of Ogden to 2.92 mi ENE of Heflin
Rating
EF0
Path length
2.28 mi
Path width
100 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.462, -93.260

This storm developed in southern Webster Parish near Hwy 531, to the northeast of Heflin. Several trees were snapped off at the top while others were uprooted. The 2.25 mile-long track ended along Moores Cemetery Road, where other trees were snapped at the top. The path width was approximately 100 yards wide and this EF0 tornado was on the ground for about 3 minutes.

Hail, Bienville

When
April 9, 10:10 PM CST
Where
Bienville County, 0.69 mi S of Gibsland
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.540, -93.050

Hail fell at the Gibsland exit on Interstate 20.

Tornado, Union

When
April 9, 10:21 PM CST to 10:28 PM CST
Where
Union County, 2.56 mi NE of Litroe to 5.88 mi NE of Loco
Rating
EF1
Path length
5.46 mi
Path width
150 yd
Reported by
Park/Forest Service
Coordinates
33.008, -92.171

With the assistance of the US Forest Service, numerous trees were snapped and uprooted in the Upper Ouachita Wildlife Refuge in Union Parish. The damage starts 4 miles west of the Ouachita River and ends approximately 0.25 miles from the river.

Hail, Bienville

When
April 9, 10:23 PM CST
Where
Bienville County, 0.69 mi S of Gibsland
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.540, -93.050

Tornado, Lincoln

When
April 9, 10:33 PM CST to 10:39 PM CST
Where
Lincoln County, 3.56 mi ESE of Oak Grove to 4.04 mi S of Simsboro
Rating
EF1
Path length
4.4 mi
Path width
150 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
32.481, -92.813

This storm developed along State Hwy 508, south of Simmsboro Louisiana in Lincoln Parish. Several trees were snapped or uprooted across the Hwy, and some minor roof damage occurred near the intersection of Hwy 508 and Mondy road. Other trees were snapped and uprooted along Mondy road where it eventually lifted. The tornado track was 4.4 miles long and approximately 150 yards wide at its widest point. This EF1 tornado was on the ground for approximately 6 minutes.

Tornado, Jackson

When
April 9, 11:05 PM CST to 11:10 PM CST
Where
Jackson County, 3.53 mi NE of Vernon to 1.34 mi NNE of Eros
Rating
EF1
Path length
6.7 mi
Path width
300 yd
Continued into
Ouachita, La (SHV)
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
32.418, -92.530

This storm developed in a wooded area along and east of Olive Grove Road in Jackson Parish where several small pine trees were snapped. Further east along Hwy 144 north of Eros, numerous large trees were snapped and a nearby home sustained roof damage. A barn in a field nearby also sustained significant roof damage. The tornado tracked east into Ouachita Parish, snapping and uprooting trees as well as causing minor roof damage to nearby homes along Guyton Loop Road. The tornado crossed Hwy 34, and moved onto Old Jonesboro Road where numerous trees were snapped and uprooted. One tree was physically moved 30 feet with the root ball intact, leaving a large hole in its original location. One mobile home was moved off of its foundation and several sheds and outbuildings were completely destroyed. Roof damage occurred to several homes along the street as well. The worst damage occurred to a home along Antioch Church Road, where the entire roof was peeled off and destroyed, leaving only the walls.

Tornado, Ouachita

When
April 9, 11:10 PM CST to 11:19 PM CST
Where
Ouachita County, 3.53 mi S of Indian Vlg to 0.84 mi ENE of Okaloosa
Rating
EF2
Path length
5.9 mi
Path width
300 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
32.419, -92.415

This storm developed in a wooded area along and east of Olive Grove Road in Jackson Parish where several small pine trees were snapped. Further east along Hwy 144 north of Eros, numerous large trees were snapped and a nearby home sustained roof damage. A barn in a field nearby also sustained significant roof damage. The tornado tracked east into Ouachita Parish, snapping and uprooting trees as well as causing minor roof damage to nearby homes along Guyton Loop Road. The tornado crossed Hwy 34, and moved onto Old Jonesboro Road where numerous trees were snapped and uprooted. One tree was physically moved 30 feet with the root ball intact, leaving a large hole in its original location. One mobile home was moved off of its foundation and several sheds and outbuildings were completely destroyed. Roof damage occurred to several homes along the street as well. The worst damage occurred to a home along Antioch Church Road, where the entire roof was peeled off and destroyed, leaving only the walls.

Hail, Ouachita

When
April 9, 11:25 PM CST
Where
Ouachita County, 0.9 mi SW of Lakeshore
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.510, -92.080

Hail, Ouachita

When
April 9, 11:28 PM CST
Where
Ouachita County, 1.38 mi S of Brownsville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.460, -92.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2009Every state in 2009This day in weather historyThe tornado archive for Louisiana, 2009Warnings in Louisiana, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160027, 154454, 154522, 160029, 160030, 160031, 160032, 160033, 154456, 160035, 161447, 154480, 160039, 160068, 160040, 154483, 154458, 154459, 160042, 160041.